MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLL CHEMO 3GAL YELLOW NEW CAP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLL CHEMO 3GAL YELLOW NEW CAP; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305076
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that 18 bd sharps coll chemo 3gal yellow new cap had incorrect label information.The following information was provided by the initial reporter: they are supposed to be vendor number: 305076 3 gallon yellow, but they have vendor number: 305489 6.9 qt red.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that 18 bd sharps coll chemo 3gal yellow new cap had incorrect label information.The following information was provided by the initial reporter: they are supposed to be vendor number 305076 3 gallon yellow, but they have vendor number 305489 6.9 qt red.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 03-nov-2022.H.6.Investigation summary: 18 samples were returned by the customer.It was reported by the customer that the product is supposed to be 305076 but they are labeled 305489 could be verified and observed that 18 parts of the 305076, 3 gallon sharps containers had the wrong product label on them (305489).All testing was within specification.Requirement(s): the correct product labels should be on the bottles with the correct product #.Investigation: (describe the root cause) an issue was detected in july 2022 where the wrong product labels had been applied to the product.This was due to the product labels being stored in close proximity to each other in the quality lab storage area.After the issue was rectified, the labels were separated by press in the area where they are stored.The problem was thought to have been fully contained.This is a bounding/containment issue.Corrective action: separation of labels in the storage area with proper signs for which press they go to.Preventive action: label verification ensures that when label rolls change, the quality inspector on shift confirms the label information is the same and accurate.Conclusion : this issue was a previously detected issue which was simply not bounded well enough.Ca/pa have already been implemented.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SHARPS COLL CHEMO 3GAL YELLOW NEW CAP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15749220
Report Number2243072-2022-01899
Device Sequence Number17693007
Product Code FMI
UDI-Device Identifier00382903050765
UDI-Public00382903050765
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305076
Device Lot Number2188001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown